Jump to content
CrazyBoards.org

Drug induced epilipsy (Epilipsy III)?


Recommended Posts

Hi,

Can a person have very mild epilipsy that is brought out by medication? Kind of like bipolar III.

Never thought I had epilipsy but back when I was taking Ritilin, I had a few episodes where the world would stop and go in slow motion, I could hear everyone but like they were far away, seems like the world would kind of rotate a little. Got that dizzy feeling like when you twril arownd too many times. Things got a little fuzzy like looking through cheese cloth. Never been in an earthquake but it's kind of what I would think an earthquake would be like. Also felt a little sick on my stomach. I thought I was having mini strokes and stopped taking the ritilin. Was on a fairly low dose but coffee seemed to made it worse. 

Had a similar experience on low dose Wellbutrin so quit that in the first week.

Going to sleep I often have kind of relaxing myclonic jerks. Guess I have them is my sleep too as every partner has commented on them. I've always had these wierd shoulder shruges and a few other twiches. Just always told everyone I was twichy. Anyway when I took Remeron, I was starting to feel really relaxed for the first time in my life but after a week the jurks changed. Any time I layed down to relax I would get these viloent painful jerks that would make my whole body frail around for a few seconds. It actually made my back and neck hurt the jerks were so violent. Scared me so much I gave up the Remeron. Tried it a second time and the jerks started back up.

Tried seroquel and was feeling very relaxed again. A lot like Remeron and guess what? The viloent jerks came back.  Every day they got worse and more frequent so had to give up the seroquel within a month.

So now I'm wondering if I have Drug induced Epilipsy. Also wondering if it will get worse as I get older.Your thoughts would be greatly appreciated.

Thanks,

Grumpy

Link to comment
Share on other sites

I would say ... not drug induced epilepsy, but that you have a low seizure threshold.  If you never have seizures without being on meds, I'm not sure it would classify as epilepsy (which is probably what you were getting at).  However I strongly encourage you to take this up with a neurologist.  There is a theory with both epilepsy and bipolar called kindling, which you may have heard of.  My daughter's neuro describes it as "neurons that fire together, wire together".  The more often it happens, the greater likelihood that it will happen again.  The brain gets used to it.  And since you've had so many med-induced episodes, it seems to me you're at a pretty high risk of it happening again without being on meds.

BTW, my 8yo daughter's epilepsy (simple and complex partial seizures, many similar to what you describe) was greatly aggravated by Ritalin and Wellbutrin when she was 5. She'd only had one noticeable seizure prior to being diagnosed ADD and trying first one, then the other med (with my full approval I should add; she was in bad shape.  Of course that may have been due to seizures we DIDN'T know about).  Once off those meds, she continued to seize.  Right now she's doing pretty well on Trileptal and Topamax, but this is the first time she's gone for so long without seizures (several months).  And even though her seizures often seem to have minimal impact on her life, her neuro's goal is ZERO seizures.  To prevent kindling.

Link to comment
Share on other sites

Hi,

Can a person have very mild epilipsy that is brought out by medication? Kind of like bipolar III.

Never thought I had epilipsy but back when I was taking Ritilin, I had a few episodes where the world would stop and go in slow motion, I could hear everyone but like they were far away, seems like the world would kind of rotate a little. Got that dizzy feeling like when you twril arownd too many times. Things got a little fuzzy like looking through cheese cloth. Never been in an earthquake but it's kind of what I would think an earthquake would be like. Also felt a little sick on my stomach. I thought I was having mini strokes and stopped taking the ritilin. Was on a fairly low dose but coffee seemed to made it worse.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...